Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 7:57 PM EDT for 6 counties in South Carolina. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 7:57 PM EDT (23:57 UTC)
- Expired
- Jul 2, 2015, 9:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:57 PM EDT | TSTM WND DMG | 3 E Slands Bridge, SC | TREE DOWN ON ORANGEBURG RD AT DORCHESTER RD. |
| Jul 2, 8:28 PM EDT | TSTM WND DMG | 1 Nne Mount Pleasant, SC | LARGE BRADFORD PEAR TREE BROKEN IN HALF BY WIND ON ROSEMEAD RD |
| Jul 2, 8:28 PM EDT | TSTM WND DMG | 1 Wsw Mount Pleasant, SC | TREE DOWN ON LUCAS ST BY SHEM CREEK |
| Jul 2, 8:34 PM EDT | MARINE TSTM WIND 52 | 1 W Fort Johnson, SC | AT 52 MPH WIND GUST WAS MEASURED AT THE JAMES ISLAND YACHT CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS52 KCHS 022357
SVRCHS
SCC013-015-019-029-035-053-030100-
/O.NEW.KCHS.SV.W.0089.150702T2357Z-150703T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JAMESTOWN TO 6 MILES NORTH OF FORT PULASKI NATIONAL
MONUMENT...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
HILTON HEAD ISLAND...GOOSE CREEK...PARK CIRCLE...
RIVERFRONT PARK IN NORTH CHARLESTON...HANAHAN AND BLUFFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF THE LOW COUNTRY AND FROM
PARTS OF GEORGIA EARLIER THIS EVENING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3304 7954 3290 7958 3276 7984
3279 7991 3268 7989 3261 8000 3248 8033
3251 8051 3232 8045 3226 8063 3227 8064
3230 8065 3223 8063 3206 8090 3209 8098
3268 8076 3343 7987 3314 7927
TIME...MOT...LOC 2356Z 286DEG 24KT 3330 7972 3212 8088
HAIL...<.75IN
WIND...70MPH
$$5 follow-up statements
462
WWUS52 KCHS 030012
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 2 2015
SCC053-030020-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
JASPER SC-
812 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3248 8033 3251 8051 3232 8045 3226 8063
3227 8064 3230 8065 3223 8063 3208 8090
3265 8065 3338 7981 3314 7927
TIME...MOT...LOC 0010Z 277DEG 24KT 3328 7963 3216 8079
$$
SCC013-015-019-029-035-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-DORCHESTER SC-BERKELEY SC-
812 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...DORCHESTER AND BERKELEY
COUNTIES...
AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN TO NEAR FOREST BEACH...MOVING EAST AT
25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARK CIRCLE...CHARLESTON...NORTH CHARLESTON...MOUNT
PLEASANT...SUMMERVILLE...HILTON HEAD ISLAND...GOOSE
CREEK...HANAHAN...FRIPP ISLAND...HUNTING ISLAND AND BEAUFORT.
THOSE ATTENDING THE MUSIC FESTIVAL IN THE PARK CIRCLE NORTH
CHARLESTON AREA ARE IN THE PATH OF THESE STORMS AND SHOULD PREPARE
FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3248 8033 3251 8051 3232 8045 3226 8063
3227 8064 3230 8065 3223 8063 3208 8090
3265 8065 3338 7981 3314 7927
TIME...MOT...LOC 0010Z 277DEG 24KT 3328 7963 3216 8079
HAIL...<.75IN
WIND...70MPH
$$503
WWUS52 KCHS 030023
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT THU JUL 2 2015
SCC013-015-019-029-035-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-DORCHESTER SC-BERKELEY SC-
823 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...DORCHESTER AND BERKELEY
COUNTIES...
AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN TO NEAR CHARLESTON TO NEAR FRIPP
ISLAND...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE...WITH TREES DOWN IN VARIOUS LOCATIONS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3248 8033 3251 8051 3232 8045 3226 8063
3227 8064 3230 8065 3223 8063 3233 8072
3264 8057 3333 7973 3314 7927
TIME...MOT...LOC 0022Z 261DEG 31KT 3326 7955 3232 8056
HAIL...<.75IN
WIND...60MPH
$$416
WWUS52 KCHS 030033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU JUL 2 2015
SCC013-035-030042-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
BEAUFORT SC-DORCHESTER SC-
833 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND DORCHESTER
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3256 8019 3248 8033 3251 8036 3249 8039
3252 8052 3263 8045 3283 8019 3282 8015
3285 8016 3327 7959 3314 7927
TIME...MOT...LOC 0032Z 286DEG 24KT 3324 7948 3230 8049
$$
SCC015-019-029-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BERKELEY SC-
833 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON AND BERKELEY COUNTIES...
AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMPTON PLANTATION STATE PARK TO FRIPP ISLAND...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE... AWENDAW...CHARLESTON...NORTH
CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...SEABROOK ISLAND...
HANAHAN...MCCLELLANVILLE...EDISTO BEACH AND ISLE OF PALMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE LOW COUNTRY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3256 8019 3248 8033 3251 8036 3249 8039
3252 8052 3263 8045 3283 8019 3282 8015
3285 8016 3327 7959 3314 7927
TIME...MOT...LOC 0032Z 286DEG 24KT 3324 7948 3230 8049
HAIL...<.75IN
WIND...60MPH
$$513
WWUS52 KCHS 030042
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT THU JUL 2 2015
SCC029-030050-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-
842 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0040Z 263DEG 34KT 3323 7943 3260 8010
$$
SCC015-019-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
CHARLESTON SC-BERKELEY SC-
842 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 840 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMPTON PLANTATION STATE PARK TO KIAWAH ISLAND...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MOUNT PLEASANT... AWENDAW...ISLE OF PALMS AND
MCCLELLANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE LOW COUNTRY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0040Z 263DEG 34KT 3323 7943 3260 8010
HAIL...<.75IN
WIND...60MPH
$$690
WWUS52 KCHS 030058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT THU JUL 2 2015
SCC015-019-030106-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
CHARLESTON SC-BERKELEY SC-
858 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 900 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
3276 7984 3279 7991 3268 7989 3261 8000
3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0054Z 286DEG 24KT 3323 7943 3260 8010
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:59 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 2, 6:59 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT THU JUL 2 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5 SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL CONTINUE TO FAVOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY SHIFTING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. EXPECT THUNDERSTORM COVERAGE AND INTENSITY TO PEAK OVER THE NEXT COUPLE HOURS AS A H5 SHORTWAVE SLOWLY SHIFTS EAST/SOUTHEAST TOWARDS THE AREA THROUGH EARLY TONIGHT. AS SUGGESTED BY A FEW HIRES MODELS...A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SHIFTING THROUGH THE AREA WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS. SBCAPES RANGING BETWEEN 2000-3000 J/KG AHEAD OF THE LINE ALONG WITH 20-30 KT LOW LVL WINDS WILL CONTINUE TO SUPPORT STRONG AND/OR SEVERE THUNDERSTORMS ALONG THIS LINE AS IT SHIFTS TOWARD THE SOUTHEAST COAST. GIVEN THE CONTINUED THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 9 PM. STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST BEGINNING A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD WITH SHORTWAVE ACTIVITY THAT PASSES OVER NORTHERN AREAS LATE. A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL THEREFORE REMAIN IN THE FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW TEMPS WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE IN VARYING THUNDERSTORM POTENTIAL. A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST. PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING WIND GUSTS. POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE LOWER/MID 90S. SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z. SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE DURING EVENING HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF IFR VSBYS ASSOCIATED WITH THUNDERSTORM ACTIVITY BETWEEN 23-01Z AT BOTH CHS AND SAV TERMINALS. IN ADDITION...STRONG WIND GUSTS UP TO 35-45 KTS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND PERSIST INTO LATE MORNING HOURS ON FRIDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL. && .MARINE... THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT. A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE PRIMARY CONCERN...ESPECIALLY IN NEARSHORE COASTAL WATERS. FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE WATERS DURING NOCTURNAL SURGES. RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY. THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST INTO THE FOURTH OF JULY WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...SPR LONG TERM...JAQ AVIATION...DPB/SPR MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUL 2 2015 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051- 052-032000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-032000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 358 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-032000- CHARLESTON- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 2, 7:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 2 ESE ISLANDTON 32.90N 80.91W
07/02/2015 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
FORKS ROAD NEAR THE SINEATH ROAD INTERSECTION. TIME OF
EVENT WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1500540
SPRLocal storm report, Jul 2, 7:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 1 SSW LAKE WARREN STATE 32.82N 81.18W
07/02/2015 HAMPTON SC LAW ENFORCEMENT
SC STATE HWY PATROL REPORTS TREE DOWN ON HOPE WELL RD
NEAR THE INTERSECTION WITH GRASS HILL RD
&&
EVENT NUMBER CHS1500541
CBLocal storm report, Jul 2, 7:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 4 SSE SAINT GEORGE 33.13N 80.56W
07/02/2015 DORCHESTER SC 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF SEVEN ACRES RD AND
CYPRESS GROVE LN
&&
EVENT NUMBER CHS1500542
CBLocal storm report, Jul 2, 7:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 WSW GIVHANS FERRY STA 33.01N 80.42W
07/02/2015 COLLETON SC LAW ENFORCEMENT
SC STATE HWY PATROL REPORTS TREE DOWN IN 4800 BLOCK OF
PEIRCE RD
&&
EVENT NUMBER CHS1500543
CBLocal storm report, Jul 2, 7:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 WSW COTTAGEVILLE 32.93N 80.50W
07/02/2015 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
JACKSONBORO ROAD NEAR COTTAGEVILLE. TIME OF EVENT WAS
ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1500544
SPRLocal storm report, Jul 2, 7:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 1 SSW TYBEE ISLAND 31.99N 80.85W
07/02/2015 M58 MPH CHATHAM GA MESONET
&&
EVENT NUMBER CHS1500545
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 1, 10:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 1, 11:01 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| Jul 1, 11:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 42 min |
| Jul 2, 12:07 AM EDT | Special Marine Warning | CHS | 83 min | |
| Jul 2, 12:57 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 2, 5:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Jul 2, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 54 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 62 min |
| Jul 2, 6:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 2, 6:39 PM EDT | Special Weather Statement | CHS | Allendale | 51 min |
| Jul 2, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 53 min |
| Jul 2, 7:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more | 53 min |
| Jul 2, 7:24 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 2, 7:50 PM EDT | Special Marine Warning | CHS | 115 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.